MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0602690
Medical Device Problem Codes Fracture (1260); Device Tipped Over (2589); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Purulent Discharge (1812); Unspecified Infection (1930); Sepsis (2067)
Date of Event 07/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the port allegedly had catheter fracture.It was further reported that the patient allegedly developed with infection.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported catheter fracture and infection as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, g3, h6 (method) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the port allegedly had catheter fracture.It was further reported that the patient allegedly developed with an infection.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation, medical report was provided for review.Medical record alleges that, the patient underwent an implantable port placement procedure using a powerport for chemotherapy delivery as part of breast carcinoma treatment.Two months and fourteen days later, the patient was admitted to the hospital for evaluation and treatment of fever and neutropenia in the setting of breast cancer secondary to an infected port.The patient was noted with a site of infection that appeared to be from the right iv port site, which had an open wound with serous drainage, as well as tenderness and redness over the wound.The patient was given iv antibiotics and had blood cultures drawn.Next day, the port removal was planned.The procedure began with the instillation into the subcutaneous tissues overlying the port.The skin overlying the port was then incised in the same incision that was fashioned previously when the port was placed.Immediately, purulent drainage was encountered, which was cultured and sent in a separate container.It was noted at this time that the port was not attached to the chest wall.There was no anchoring sutures placed or in the chest wall.The catheter was free floating and upside down.The catheter was easily removed from the chest in sterile fashion and sent off for culture as well.The cavity was then debrided of all necrotic tissue and packed.The specimens sent to pathology were the port, the hub, the catheter, and cultures.Therefore, the investigation is confirmed for the reported device tipped over and loosening of implant issues.Therefore, the investigation is confirmed for the reported device tipped over and loosening of implant issues.The investigation is inconclusive for the reported catheter fracture issue as no evidence was found in the provided report.Furthermore, the clinical conditions alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, device, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2016, a patient underwent port placement for chemotherapy delivery related to breast carcinoma.Approximately two months and fourteen days later, on (b)(6) 2016, the patient presented with a site infection at the port site, which had an open wound with serous drainage.Subsequently, the port was removed on (b)(6) 2016.During the port removal procedure, purulent drainage was observed.It was also noted that the port was not attached to the chest wall and the catheter was found to be free floating and positioned upside down.Additionally, it was reported that the catheter was fractured.Furthermore, the patient was also diagnosed with coag negative staph sepsis.However, the current status of the patient was unknown.

Brand Name
M.R.I. IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20810707
Report Number3006260740-2024-07117
Device Sequence Number13219356
Product Code LJT
UDI-Device Identifier00801741025686
UDI-Public(01)00801741025686(17)170731(10)REWF1092
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number0602690
Device Lot NumberREWF1092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/02/2025
04/15/2026
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date01/29/2025
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale